Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 3, NWS La Crosse, WI

April 9, 2013Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 9, 2013, 8:27 PM CDT for Fillmore County, Houston County, Minnesota. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2013, 8:27 PM CDT (01:27 UTC)
Expired
Apr 9, 2013, 9:15 PM CDT
In force
48 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 29 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 8:28 PM CDTHAIL 1.52 N Harmony, MNPING PONG SIZE HAIL
Apr 9, 8:32 PM CDTHAIL 0.75Harmony, MN
Apr 9, 8:32 PM CDTHAIL 12 Ese Hutton, MN
Apr 9, 8:42 PM CDTHAIL 1.25Harmony, MN
Apr 9, 9:00 PM CDTHAIL 13 Se Houston, MN
Apr 9, 9:07 PM CDTHAIL 0.5Houston, MNPEA TO MARBLE SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS53 KARX 100127
SVRARX
MNC045-055-100215-
/O.NEW.KARX.SV.W.0003.130410T0127Z-130410T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT TUE APR 9 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 915 PM CDT

* AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARMONY...
  AND MOVING EAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOUSTON AND CALEDONIA AROUND 855 PM CDT.
  HOKAH AROUND 905 PM CDT.
  LA CRESCENT AND BROWNSVILLE AROUND 910 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CHOICE...TAWNEY...BRATSBERG...
BLACK HAMMER...COUNTY ROADS 15 AND 4...YUCATAN...PERKINS...SHELDON...
BEAVER CREEK VALLEY STATE PARK AND HIGHWAY 44 AND SANDEN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9128 4377 9125 4368 9127
      4361 9127 4359 9123 4356 9123 4355 9125
      4354 9130 4350 9210 4366 9217
TIME...MOT...LOC 0128Z 251DEG 43KT 4363 9194

HAIL...1.00IN
WIND...<50MPH

$$

04
3 follow-up statements
381 
WWUS53 KARX 100140
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT TUE APR 9 2013

MNC045-055-100215-
/O.CON.KARX.SV.W.0003.000000T0000Z-130410T0215Z/
FILLMORE MN-HOUSTON MN-
840 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUSTON AND
EASTERN FILLMORE COUNTIES UNTIL 915 PM CDT...

AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LANESBORO...AND MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOUSTON AROUND 855 PM CDT.
  HOKAH AROUND 905 PM CDT.
  LA CRESCENT AROUND 915 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS 15 AND 4...
YUCATAN...SHELDON...PERKINS...BEAVER CREEK VALLEY STATE PARK...MONEY
CREEK...HIGHWAY 44 AND SANDEN ROAD...COUNTY 9 AND SATHER VALLEY ROAD
AND MOUND PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9128 4377 9125 4372 9127
      4361 9127 4359 9123 4356 9123 4354 9130
      4351 9195 4370 9208
TIME...MOT...LOC 0140Z 250DEG 41KT 4368 9177

HAIL...1.00IN
WIND...<50MPH

$$

04
501 
WWUS53 KARX 100155
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT TUE APR 9 2013

MNC045-100205-
/O.CAN.KARX.SV.W.0003.000000T0000Z-130410T0215Z/
FILLMORE MN-
855 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4385 9172 4385 9128 4377 9125 4368 9127
      4361 9127 4359 9123 4356 9123 4354 9130
      4352 9173 4378 9173
TIME...MOT...LOC 0155Z 250DEG 38KT 4373 9159

$$

MNC055-100215-
/O.CON.KARX.SV.W.0003.000000T0000Z-130410T0215Z/
HOUSTON MN-
855 PM CDT TUE APR 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUSTON COUNTY
UNTIL 915 PM CDT...

AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSTON...AND
MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...LAW ENFORCEMENT.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOKAH AROUND 910 PM CDT.
  LA CRESCENT AROUND 915 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 44 AND SANDEN ROAD...
COUNTY 9 AND SATHER VALLEY ROAD AND MOUND PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4385 9172 4385 9128 4377 9125 4368 9127
      4361 9127 4359 9123 4356 9123 4354 9130
      4352 9173 4378 9173
TIME...MOT...LOC 0155Z 250DEG 38KT 4373 9159

HAIL...1.00IN
WIND...<50MPH

$$

04
240 
WWUS53 KARX 100209
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT TUE APR 9 2013

MNC055-100219-
/O.EXP.KARX.SV.W.0003.000000T0000Z-130410T0215Z/
HOUSTON MN-
909 PM CDT TUE APR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY WILL EXPIRE AT
915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4385 9172 4385 9128 4377 9125 4368 9127
      4361 9127 4359 9123 4356 9123 4354 9130
      4352 9173 4378 9173
TIME...MOT...LOC 0209Z 257DEG 36KT 4375 9140

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:26 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 9, 6:26 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT TUE APR 9 2013

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 359 PM CDT TUE APR 9 2013

VERY ACTIVE/DIVERSE WEATHER IN STORE FOR THE NEXT COUPLE OF DAYS.
QUITE AN ACTIVE WEATHER DAY ALREADY WITH MODERATE TO HEAVY RAINFALL
ALONG WITH THUNDERSTORMS THIS MORNING AND SOME HAIL. CURRENTLY IN A
LULL WITH THE MID-LEVEL SHORTWAVE THAT CAUSED THE FIRST WAVE OF
RAIN/THUNDERSTORMS NOW OVER FAR EASTERN WI.

WATER VAPOR IMAGERY THIS AFTERNOON HAS A DEEP/CLOSED LOW OVER THE
4-CORNERS AREA WITH A STRONG MOISTURE FETCH FROM THE GULF NORTHWARD
INTO THE AREA. AT THE SURFACE...CYCLOGENESIS TAKING PLACE OVER THE
SOUTHERN PLAINS WITH A STRONG WARM FRONT EXTENDING THROUGH EASTERN
KS-AND THEN NORTHEAST THROUGH SOUTHEAST IA-NORTHERN IL-NORTHERN IN.
RADAR MOSAIC HAS ONGOING RAIN/THUNDERSTORMS ACROSS MAINLY EASTERN
WI WITH LIGHTER RAIN/DRIZZLE ACROSS OUR FORECAST AREA. ANOTHER BATCH
OF THUNDERSTORMS WAS ORGANIZING ACROSS EASTERN NEB AHEAD OF ANOTHER
MID-LEVEL SHORTWAVE EJECTING NORTHEAST OUT OF THE MAIN LOW OVER THE
4-CORNERS AREA. OTHERWISE...A FAIRLY RAW DAY IN PLACE ACROSS THE
FORECAST AREA WITH TEMPERATURES IN THE MID 30S TO LOWER 40S WITH
NORTHEAST WINDS IN THE 10-20 MPH RANGES EAST OF THE MISSISSIPPI
RIVER AND IN THE 15 TO 30 MPH RANGE IN THE MORE OPEN AREAS OF
NORTHEAST IA/SOUTHEAST MN.

LOOK FOR THE LOW OVER THE SOUTHERN PLAINS TO MOVE SLOWLY NORTHEAST
INTO MO WEDNESDAY. INCREASING FRONTOGENESIS IN THE 850-500MB LAYER
ALONG WITH INCREASING 850 MB MOISTURE TRANSPORT AHEAD OF THE
LOW/WARM FRONT WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS INTO
THE AREA. THERMAL PROFILES SUGGEST AREAS ALONG AND NORTH OF A LINE
FROM NEILLSVILLE/BLACK RIVER FALL/MONDOVI/ROCHESTER WILL LIKELY SEE
A WINTRY MIX OF MAINLY SLEET AND SNOW. UP TO AN INCH OF SNOW/SLEET
WILL BE POSSIBLE ACROSS THIS AREA FROM AFTER MIDNIGHT THROUGH
SUNRISE. SOME FREEZING RAIN IS ALSO POSSIBLE...BUT DUE TO WARM
GROUND...GLAZING EXPECTED TO BE MINOR AND LIMITED TO
ELEVATED/EXPOSED SURFACES SUCH AS RAILINGS/TREE BRANCHES/POWER WIRES.

FOR WEDNESDAY...THE LOW WILL CONTINUE TO LIFT NORTHEAST INTO WEST
CENTRAL IL WITH FETCH OF MOISTURE ROTATING INTO THE AREA.
MEANWHILE...A FETCH OF COLDER AIR IN NORTHEAST FLOW WILL BE
FILTERING IN FROM CANADA. THIS IS EXPECTED TO CONTINUE PRODUCING A
MIX OF SLEET/RAIN/SNOW MAINLY ACROSS PORTIONS OF SOUTHEAST MN INTO
NORTH CENTRAL WI. ELEVATED CAPE WILL ALSO CONTINUE THE THREAT FOR
EMBEDDED THUNDERSTORMS.

COLDER AIR WILL CONTINUE FILTERING INTO THE AREA WEDNESDAY NIGHT
INTO THURSDAY AS THE SURFACE LOW PULLS INTO NORTHERN IL.
ALSO...DYNAMIC COOLING WILL BE TAKING PLACE THROUGH THE COLUMN AS
THE MID/UPPER LEVEL LOW MAKES ITS WAY TOWARD THE AREA FROM THE
CENTRAL PLAINS. THIS WILL WILL PROVIDE FOR A FURTHER TRANSITION TO A
WINTRY MIX ACROSS MUCH OF THE AREA. THERE IS SOME QUESTION ON HOW
MUCH ICE WILL BE PRESENT IN THE COLUMN FOR SNOW PRODUCTION. RIGHT
NOW IT APPEARS THAT THERE WILL BE A LOSS OF ICE WHICH WOULD FAVOR A
GOOD AMOUNT OF LIQUID/FREEZING TYPE PRECIPITATION. WILL HAVE TO
WATCH THIS CLOSELY WITH THE NEXT MODEL RUN FOR FURTHER DETAIL IN
WHERE SNOW/SLEET VERSUS FREEZING RAIN WILL SET UP.

FOR NOW...WILL LEAVE CURRENT HEADLINES ALONE WITH A FLOOD WATCH
VALID THROUGH THURSDAY...AND A WINTER WEATHER ADVISORY FOR PORTIONS
OF SOUTHEAST MN INTO NORTH CENTRAL WI. AS MUCH A 1-3 INCHES OF RAIN
CAN BE EXPECTED FROM TODAY THROUGH THURSDAY...WITH THE HEAVIEST
RAINFALL OCCURRING SOUTH OF I-90. THE POTENTIAL FOR 3 TO AS MUCH AS 6
INCHES OF SNOW/SLEET COULD OCCUR FROM LATER TONIGHT THROUGH
THURSDAY//WITH THE MAJORITY FALLING WEDNESDAY NIGHT INTO THURSDAY//
IN THE WINTER WEATHER ADVISORY AREA. WILL HAVE TO MONITOR THE
POTENTIAL FOR ICE ACCUMULATION WEDNESDAY NIGHT INTO THURSDAY FOR
POTENTIAL THE POSSIBILITY OF UPGRADING TO A WARNING. MAY ALSO HAVE
TO ASSESS TO SEE IF ANOTHER TIER OF COUNTIES TO THE SOUTH OF THE
CURRENT ADVISORY WILL BE NEEDED AS WELL AND THERE IS SOME INDICATION
THAT THERE MAY BE SOME GLAZING THERE AS WELL ALONG WITH SOME MINOR
ACCUMULATING SNOW.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 359 PM CDT TUE APR 9 2013

FOR THURSDAY NIGHT...WILL SEE THE SURFACE LOW PULL INTO THE GREAT
LAKES REGION WHILE THE UPPER LOW ROTATES THROUGH THE AREA. APPEARS
DYNAMIC COOLING WILL BE ENOUGH TO TRANSITION PRECIPITATION TO ALL
SNOW THURSDAY NIGHT WITH SOME MINOR ACCUMULATIONS POSSIBLE...MAINLY
ALONG AND NORTHEAST OF I-94.

SURFACE HIGH PRESSURE WILL BUILD OVER THE UPPER MISSISSIPPI RIVER
VALLEY FRIDAY NIGHT AND REMAIN OVER THE REGION THROUGH SATURDAY. AN
UNSEASONABLY COOL AIRMASS WILL REMAIN IN PLACE OVER THE UPPER
MIDWEST FRIDAY NIGHT THROUGH SATURDAY WITH GEFS 850 MB STANDARDIZED
TEMPERATURE ANOMALIES OF  NEGATIVE 1.5...WITH HIGHS ON FRIDAY ONLY
IN THE 30S. HIGHS WARM SLIGHTLY ON SATURDAY AND ARE EXPECTED TO
RANGE FROM THE UPPER 30S OVER NORTH CENTRAL WISCONSIN TO THE MID 40S
ACROSS NORTHEAST IOWA. ANOTHER SYSTEM LOOKS TO IMPACT THE REGION
SATURDAY NIGHT INTO SUNDAY. A VIGOROUS SHORTWAVE IS EXPECTED TO MOVE
ACROSS THE NORTHERN PLAINS DURING THIS TIME FRAME. SURFACE LOW
PRESSURE WILL DEEPEN OVER WESTERN MINNESOTA/EASTERN DAKOTAS WITH A
WARM FRONT LIFTING NORTH ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
PLAN ON PRECIPITATION OVERSPREADING THE AREA SATURDAY NIGHT. IT
APPEARS TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW SATURDAY
NIGHT WITH A SWITCH OVER TO RAIN LATE IN THE NIGHT AS THE WARM FRONT
LIFTS NORTH AND WARMER AIR MOVES INTO THE REGION. THIS SYSTEM HAS
THE POTENTIAL TO BRING ANOTHER 1/4 TO 1/2 INCH OF RAINFALL TO THE
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN EMBEDDED CONVECTION.
DESPITE THE RAINFALL...A RETURN TO MORE SEASONABLE TEMPERATURES ARE
IN STORE FOR PORTIONS OF THE AREA ON SUNDAY WITH HIGHS CLIMBING INTO
THE MID TO UPPER 50S ACROSS NORTHEAST IOWA INTO FAR SOUTHWEST
WISCONSIN. TEMPERATURES LOOK TO REMAIN ON THE COOL SIDE NORTH OF THE
I-90 CORRIDOR WITH HIGHS IN THE MID 40S TO LOWER 50S. A WEAK COLD
FRONT SLIDES THROUGH THE REGION LATE SUNDAY INTO MONDAY AS THE LOW
LIFTS NORTHEAST INTO ONTARIO. ZONAL FLOW SETS UP IN THE WAKE OF THE
LOW LATE MONDAY INTO TUESDAY AS ANOTHER TROUGH DEVELOPS OVER THE
SOUTHWEST CONUS. AN ACTIVE PATTERN WILL REMAIN ACROSS THE REGION
TUESDAY INTO WEDNESDAY AS THE TROUGH OVER THE SOUTHWEST CONUS EDGES
EAST WITH SHORTWAVE IMPULSES EJECTING NORTHEAST INTO THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 625 PM CDT TUE APR 9 2013

VERY MESSY PERIOD AHEAD FOR THE TAF SITES. INITIAL ROUND OF RAIN
HAS MOVED OFF TO THE EAST LEAVING BEHIND IFR/MVFR CEILINGS AND
VISIBILITY WITH SOME LIGHT DRIZZLE AND FOG. THE NEXT ROUND OF RAIN
IS EXPECTED TO BE TIED TO THE SHORT WAVE TROUGH LIFTING NORTHEAST OUT
OF KANSAS LATE THIS AFTERNOON. THIS WAVE IS EXPECTED TO MOVE
ACROSS THE AREA DURING THE OVERNIGHT HOURS PUSHING ANOTHER ROUND
OF RAIN ACROSS. LOOKING AT THE 09.12Z HI-RES ARW AND NMM ALONG
WITH THE 09.19Z HRRR...THERE SEEMS TO BE PRETTY GOOD CONSENSUS
THAT THIS RAIN WILL START TO IMPACT THE TAF SITES AROUND 06Z WITH
BOTH VISIBILITY AND CEILINGS GOING BACK DOWN TO IFR. PREVIOUS
FORECASTS HAD INCLUDED A MENTION OF SOME THUNDER BUT CONFIDENCE ON
THIS OCCURRING IS PRETTY LOW. CURRENT MUCAPE IS BELOW 100 J/KG
NORTH OF THE IOWA/MINNESOTA BORDER AND THE 09.18Z NAM DOES NOT
SHOW THE ELEVATED CAPE GETTING ANY FARTHER NORTH THAN THIS THROUGH
THE NIGHT. OPTED TO LEAVE THE THUNDER MENTION IN THOUGH AS THE
LIFT IS EXPECTED TO BE PRETTY STRONG AHEAD OF THE WAVE AND THIS
COULD BE ENOUGH TO GENERATE A RUMBLE OR TWO. EXPECT THIS ROUND OF
RAIN TO EXIT EAST OF BOTH TAF SITES BY 12Z WITH SOME VERY LIGHT
RAIN OR DRIZZLE LEFT IN ITS WAKE WITH THE VISIBILITY RETURNING TO
MVFR WHILE CEILINGS STAY IFR. MODEL SOUNDINGS FROM THE NAM AND
09.21Z RAP SHOW THE POTENTIAL FOR FZRA/DZ AT KRST LATE TONIGHT
INTO WEDNESDAY MORNING. CONCERNED THAT THESE SOUNDINGS MAY BE TOO
COLD AND HAVE GONE WITH THE IDEA THAT TEMPERATURES WILL REMAIN AT
OR ABOVE FREEZING WITH THE MAIN PRECIPITATION TYPE STAYING LIQUID.
DID INCLUDE A TEMPO GROUP TO COVER THE POSSIBILITY OF SOME FZDZ IN
THE EVENT TEMPERATURES BRIEFLY DROP BELOW FREEZING. THEN EXPECTING
THE LIGHT DRIZZLE TO BE AROUND FOR MOST OF THE DAY BEFORE THE NEXT
SHORT WAVE TROUGH PUSHES IN THE THIRD ROUND OF RAIN FOR WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...TONIGHT THROUGH THURSDAY
ISSUED AT 359 PM CDT TUE APR 9 2013

THE RIVERS ARE CONTINUING TO RUN AT OR ABOVE BANKFULL IN
WISCONSIN NORTH OF INTERSTATE 90 AND JUST BELOW OR BELOW BANK FULL
IN SOUTHWEST WISCONSIN. WITH ANYWHERE FROM 1 TO 3 INCHES OF RAIN
EXPECTED FROM TODAY THROUGH THURSDAY. THERE CONTINUES TO BE
CONCERN THAT THIS PROLONG THE EXISTING FLOODING ALONG THE BLACK
AND TREMPEALEAU RIVERS...AND POSSIBLY RESULT IN ADDITIONAL
FLOODING ALONG OTHER RIVERS IN WESTERN WISCONSIN. DUE TO
THIS...KEPT THE FLOOD WATCH GOING FROM TODAY THROUGH THURSDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH THURSDAY EVENING FOR WIZ017-029-032>034-
     041>044-053>055-061.

     WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
     FOR WIZ017-029-032>034.

MN...FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ079-086>088-094>096.

     WINTER WEATHER ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
     FOR MNZ079-086>088.

IA...FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-019-029-
     030.

&&

SHORT TERM...DAS
LONG TERM...DAS/JRW
AVIATION...04
HYDROLOGY...DAS
Hazardous weather outlook, Apr 9, 2:35 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT TUE APR 9 2013

MNZ079-086>088-101100-
DODGE-OLMSTED-WABASHA-WINONA-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARD.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS AND
LIGHTNING.

FROM WEDNESDAY THROUGH THURSDAY...EXPECT A WINTRY MIX OF
PRECIPITATION TO CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3
TO 5 INCHES OF SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH
THURSDAY. THE WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ094>096-101100-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-FILLMORE-FLOYD-HOUSTON-HOWARD-
MITCHELL-MOWER-WINNESHIEK-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN
HAZARDS.

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF
PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO
2 INCHES OF SNOW.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-032>034-101100-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. LOCALLY
HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

SOME FLOODING WILL CONTINUE ALONG PORTIONS OF THE TREMPEALEAU AND
BLACK RIVERS THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF AND
ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA RIVERS
AND THE THREAT OF MORE FLOODING.

A WINTER WEATHER ADVISORY IS IN EFFECT AFTER MIDNIGHT TONIGHT. A
MIXTURE OF FREEZING RAIN AND SLEET WILL PRODUCE ICING UP TO TWO
TENTHS OF AN INCH AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROM WEDNESDAY THROUGH THURSDAY...A WINTRY MIX OF PRECIPITATION
WILL CONTINUE. UP TO A TENTH OF INCH OF ICE...AND 3 TO 6 INCHES OF
SNOW WILL BE POSSIBLE FROM WEDNESDAY NIGHT THROUGH THURSDAY. THE
WINTER WEATHER ADVISORY CONTINUES THROUGH THURSDAY.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 1 TO 2 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS AND A CONTINUED THREAT OF MORE FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ041>044-053>055-061-101100-
ADAMS-CRAWFORD-GRANT-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-
235 PM CDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT.
LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS.

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SNOW-MELT RUNOFF
AND ADDITIONAL RAINS TONIGHT MAY PRODUCE CONTINUED RISES ON AREA
RIVERS AND THE THREAT OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AFTERNOON...THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE MAIN
HAZARDS.

FROM WEDNESDAY NIGHT THROUGH THURSDAY...A WINTRY MIX OF
PRECIPITATION WILL PRODUCE UP TO A TENTH OF INCH OF ICE...AND UP TO
2 INCHES OF SNOW.

THE FLOOD WATCH ALSO CONTINUES THROUGH THURSDAY. PRECIPITATION
TOTALS OF 2 TO 3 INCHES THROUGH THURSDAY MAY CAUSE ADDITIONAL RISES
ON AREA RIVERS AND STREAMS...WITH MORE FLOODING THREATS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAIN...SNOW...ICING AND ANY FLOODING OVER THE NEXT FEW
DAYS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/AJ/RRS

In the hours before

Special weather statement, Apr 9, 7:29 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT TUE APR 9 2013

IAZ008-009-MNZ094-095-100130-
FILLMORE-HOWARD-MITCHELL-MOWER-
729 PM CDT TUE APR 9 2013

...STRONG THUNDERSTORMS EXPECTED IN FILLMORE...HOWARD...MITCHELL AND
MOWER COUNTIES...

AT 727 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGHWAY 218 AND COUNTY T 40...OR JUST NORTHEAST OF SAINT
ANSGAR...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
STACYVILLE...JOHNSBURG...MEYER...COUNTY ROADS T 54 AND A 31...
BAILEY...TAOPI AND COUNTY V 10 AND 40TH STREET.

SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS
COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG.

04
Local storm report, Apr 9, 7:41 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             STACYVILLE              43.44N 92.78W
04/09/2013  M1.00 INCH       MITCHELL           IA   TRAINED SPOTTER

            PEA TO QUARTER SIZE

&&

TMS
Local storm report, Apr 9, 7:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
742 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             SAINT ANSGAR            43.38N 92.92W
04/09/2013  E0.75 INCH       MITCHELL           IA   PUBLIC

            DIME SIZED HAIL FELL FOR ABOUT 10 MINUTES
            COVERING THE GROUND.

&&

IRIS SYSTEM
Local storm report, Apr 9, 7:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
745 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             3 W ST. ANSGAR          43.38N 92.98W
04/09/2013  E0.75 INCH       MITCHELL           IA   TRAINED SPOTTER

&&

TMS
Local storm report, Apr 9, 8:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT TUE APR 9 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             LE ROY                  43.51N 92.51W
04/09/2013  E0.75 INCH       MOWER              MN   BROADCAST MEDIA

&&

IRIS SYSTEM
Local storm report, Apr 9, 8:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 PM CDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             CHERRY GROVE            43.58N 92.28W
04/09/2013  E0.88 INCH       FILLMORE           MN   CO-OP OBSERVER

            PEA TO NICKEL SIZE

&&

TMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:36 PM CDTSevere Thunderstorm WarningARXFillmore, Mower39 min
Apr 10, 1:48 AM CDTFreezing Rain AdvisoryARXFillmore, Houston, Mower6 hr
Apr 10, 3:32 AM CDTRiver Flood WarningARXOlmsted, Winona22 hr
Apr 10, 5:25 AM CDTIce Storm WarningARXDodge, Fillmore, Mower, Olmsted, Wabasha, Winona32 hr
Apr 10, 11:36 AM CDTFreezing Rain AdvisoryARXHouston25 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.